Arkansas, 2007

Damaging Winds in Arkansas, March 31, 2007

March 31, 2007 · NWS SHV · 2 events in 1 county or zone

|Enough shear was in place for the development of one lone low topped|supercell thunderstorm across Southcentral Arkansas which produced|sporatic wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered showers and thunderstorms developed during the morning of|March 31st, ahead of a Pacific cold front...and associated upper low|pressure system that was lifting northeast from Kansas into Nebraska.|Enough shear was in place for the development of one lone low topped|supercell thunderstorm across Southcentral Arkansas which produced|sporatic wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 31, 10:11 AM CST, 24 minutes earlier.

Area forecast discussion, Mar 31, 10:11 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT SAT MAR 31 2007

.DISCUSSION...
SEVERE WEATHER SITUATION HAS NOT PANNED OUT VERY WELL. THE LARGE
BOW ECHO MCS THAT MOVED THROUGH SOUTHEAST TEXAS AND INTO SOUTHWEST
LOUISIANA HAS DISRUPTED THE INFLOW INTO THE NORTH LOUISIANA STORMS
AND THUS...THEY HAVE DECREASED IN COVERAGE. WILL LOWER POPS OVER
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS ON A ZONE
UPDATE...WHICH SHOULD BE OUT SHORTLY. THE WATCH EXPIRES AT 2
PM...BUT MIGHT BE REPLACED BY ANOTHER ONE FARTHER EAST...OR NORTH. STORMS
MAY FIRE UP OVER SOUTH ARKANSAS...NORTH CENTRAL AND NORTHEAST
LOUISIANA DURING THE AFTERNOON...BUT SEVERE WEATHER SHOULD BE
RATHER ISOLATED...BUT A TORNADO OR TWO CANNOT BE RULED OUT.

ALTHOUGH THERE IS DECENT SHEAR IN THE ATMOSPHERE...THE INSTABILITY
IS NOT THAT GREAT. THERE IS SOME GOOD INFLOW INDICATED BY THE 15
TO 25 KNOT SOUTH WIND AT MONROE. THE FRONT AT 10 AM WAS LOCATED
FROM ABOUT DEQ TO TXK TO LFK...AND MOVING EAST AT ABOUT 20 MPH.
SOME CLEARING WAS NOTED BEHIND THE FRONT OVER NORTHEAST TEXAS AND
SOUTHWEST OKLAHOMA...BUT THE REST OF THE AREA WILL PROBABLY STAY
MOSTLY CLOUDY THROUGH THE AFTERNOON.

&&
.AVIATION...
COLD FRONT WILL MOVE THROUGH THE AREA THROUGH THIS AFTERNOON AND
TONIGHT...PUSHING SHOWERS AND THUNDERSTORMS OUT OF THE AREA BY THIS
EVENING. CIGS WILL BE UP AND DOWN NEAR THE FRONT...WHICH IS
NOW BETWEEN GGG AND SHV. VFR TEMPO MVFR OR IFR IS THE PROBLEM POSED
IN THE FRONTAL VICINITY. EXPECT MUCH IMPROVED CONDITIONS TO SPREAD
WEST TO EAST TODAY...AS TYR IS ALREADY CLR BLO 120. MAY SEE SOME BR
SUNDAY MORNING.

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  53  82  54 /  80  20   0   0
MLU  74  54  80  53 /  80  40   0   0
DEQ  71  46  82  51 /  20   0   0   0
TXK  72  52  82  55 /  40  10   0   0
ELD  72  51  82  51 /  80  20   0   0
TYR  73  52  82  58 /  40  10   0   0
GGG  73  51  82  56 /  40  10   0   0
LFK  71  53  83  56 /  80  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/17
Hazardous weather outlook, Mar 31, 5:05 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 AM CDT SAT MAR 31 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
605 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS HAVE BECOME MORE WIDESPREAD ACROSS THE
NORTHWEST HALF OF THE FOUR STATE AREA THIS MORNING AND AS THE COLD
FRONT APPROACHES AROUND MIDDAY...EXPECT GREATER COVERAGE AREAWIDE.
WHILE SURFACE HEATING MAY BE MINIMIZED DURING THE DAY WITH THE
CLOUD COVER AND RAINFALL IN PLACE...LIMITED SURFACE BASED
INSTABILITY WILL BE THE CASE. HOWEVER...STRONG SHEAR ALOFT ALONG
WITH INCREASING INSTABILITY WILL CONTRIBUTE TO THE CONTINUED
POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE FOUR STATE
AREA.  STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES WILL BE POSSIBLE ACROSS MUCH OF THE FOUR STATE AREA TODAY
WITH THE SEVERE WEATHER THREAT SHIFTING FROM WEST TO EAST THROUGH THE
DAY.  ALSO...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE
STRONGER STORMS...WITH THE POTENTIAL FOR RAINFALL AMOUNTS OF ONE TO
THREE INCHES.  ANY FLOODING THAT DEVELOPS SHOULD BE LOCALIZED...AS
THE GROUND REMAINS QUITE DRY IN WAKE OF BELOW NORMAL RAINFALL OVER
THE LAST COUPLE OF MONTHS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY.

24

The radar

The Shreveport radar (KSHV), 127 km away, was scanning. The volume nearest the first event began at 16:36 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
March 31, 10:35 AM CST to 10:37 AM CST
Where
Union County, 8 mi SSW of El Dorado to 5 mi S of El Dorado
Measured
60 kt (69 mph) estimated gust
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
33.093, -92.723

A supercell thunderstorm produced downed trees and powerlines along Hwy 167 south of town. Two stores were also damaged along Iron Mountain Road in the Faircrest Community. The roof was blown off one store.

Thunderstorm Wind, Union

When
March 31, 11:08 AM CST
Where
Union County, 12 mi N of Strong
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.273, -92.370

One tree was downed along Hwy 275 with multiple limbs down. Power lines were also downed about 3/4 of a mile south of the intersection of Hwy 15 and 275 ner the Union/Bradley County line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18177, 18178.